Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 30, 2016, 10:40 PM CDT for Cedar County, Polk County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2016, 10:40 PM CDT (03:40 UTC)
- Expired
- Mar 30, 2016, 11:02 PM CDT
- In force
- 22 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 44 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 7:44 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475
WUUS53 KSGF 310340
SVRSGF
MOC039-167-310430-
/O.NEW.KSGF.SV.W.0016.160331T0340Z-160331T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CEDAR COUNTY IN SOUTHWESTERN MISSOURI...
POLK COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 1130 PM CDT
* AT 1039 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF STOCKTON TO 10 MILES SOUTHWEST OF
FAIR PLAY TO NEAR EVERTON...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOLIVAR... STOCKTON LAKE...
STOCKTON STATE PARK... POLK...
FAIR PLAY... MORRISVILLE...
HALFWAY... ALDRICH...
BEARCREEK... MASTERS...
EUDORA... DUNNEGAN...
GOODSON...
THIS STORM HAS A HISTORY OF PRODCUING WIND DAMAGE IN THE CARTHAGE
AND CARL JUNCTION AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3773 9319 3773 9318 3750 9318 3743 9361
3757 9362 3757 9372 3758 9372 3758 9374
3771 9375 3780 9319
TIME...MOT...LOC 0339Z 248DEG 47KT 3760 9375 3752 9370 3740 9372
HAIL...<.75IN
WIND...60MPH
$$
WISE2 follow-up statements
984
WWUS53 KSGF 310350
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 PM CDT WED MAR 30 2016
MOC039-310400-
/O.CAN.KSGF.SV.W.0016.000000T0000Z-160331T0430Z/
CEDAR MO-
1050 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3780 9319 3773 9319 3773 9318 3750 9318
3743 9361 3757 9362 3763 9362 3764 9361
3773 9361
TIME...MOT...LOC 0350Z 246DEG 44KT 3770 9361 3757 9356 3745 9358
$$
MOC167-310430-
/O.CON.KSGF.SV.W.0016.000000T0000Z-160331T0430Z/
POLK MO-
1050 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR POLK COUNTY...
AT 1050 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF HUMANSVILLE TO NEAR FAIR PLAY TO NEAR
WALNUT GROVE...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOLIVAR... STOCKTON LAKE...
POLK... FAIR PLAY...
MORRISVILLE... HALFWAY...
ALDRICH... EUDORA...
DUNNEGAN... GOODSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3780 9319 3773 9319 3773 9318 3750 9318
3743 9361 3757 9362 3763 9362 3764 9361
3773 9361
TIME...MOT...LOC 0350Z 246DEG 44KT 3770 9361 3757 9356 3745 9358
HAIL...<.75IN
WIND...60MPH
$$
WISE304
WWUS53 KSGF 310402
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 PM CDT WED MAR 30 2016
MOC167-310412-
/O.CAN.KSGF.SV.W.0016.000000T0000Z-160331T0430Z/
POLK MO-
1102 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3780 9319 3773 9319 3773 9318 3750 9318
3743 9361 3757 9362 3763 9362 3764 9361
3773 9361
TIME...MOT...LOC 0401Z 248DEG 47KT 3775 9344 3762 9339 3750 9341
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:34 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Mar 30, 6:34 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Springfield MO 634 PM CDT WED MAR 30 2016 .MESOSCALE DISCUSSION... Organized thunderstorms are still expected over extreme southeast Kansas and western Missouri mid to late evening. Deep convection has evolved over northeast Oklahoma and the southern Kansas Flint Hills. These storms will need to be monitored closely as they progress eastward. Short term hi resolution models continue to indicate a sufficient cape - shear combination for severe weather this evening. The latest HRRR guidance also favors this forecast. && .SHORT TERM...(This evening through Thursday) Issued at 305 PM CDT Wed Mar 30 2016 Expect the next round of convection to spread east from eastern Kansas into southwestern Missouri into the evening as an upper level trough transitions into the Plains. A dry line across central Kansas is not progged to be as progressive and move more slowly eastward. Storms that have formed along the dry this afternoon will shift east off of the dry line into southeastern Kansas and far southwestern Missouri early this evening. The potential exist for severe storms but the window geographically and temporarily is somewhat limited due to a relatively narrow axis of instability. The storms will encounter a more stable environment farther east into the Missouri Ozarks. Therefore expect the greatest risk for severe weather generally along and west of I-49 late this afternoon and evening with lessening risk for severe storms farther east into the Missouri Ozarks. However still expect a good coverage of showers and storms with the potential for locally heavy rainfall amounts. Localized flooding issues may materialize where storms train over the same locations. Convection could linger into Thursday morning mainly across the eastern Ozarks as the passage of the front and dry line will be somewhat delayed. .LONG TERM...(Thursday Night through Wednesday) Issued at 305 PM CDT Wed Mar 30 2016 More tranquil weather will return for the remainder of the week into the weekend as the region comes under influence of a more northwesterly upper level flow. A cool airmass will settle into the region late in the week bringing the potential for frost or freezing temperatures Friday night. The next front with a chance of rainfall will arrive the middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Pilots flying in and out of the southwest Missouri airports will need to monitor convection that will approach the region this evening and potentially overnight. Any one of these storms that directly impacts an airfield will bring flight conditions down considerably. Otherwise look for MVFR ceilings from time to time this evening, eventually becoming VFR early Thursday morning. A front will shift across the area, bringing west northwest winds to the airfields throughout the day on Thursday. Safe Travels. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && MESOSCALE...Cramer SHORT TERM...Foster LONG TERM...Foster AVIATION...Cramer
Hazardous weather outlook, Mar 30, 8:27 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 827 PM CDT WED MAR 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 827 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING FOR AREAS ALONG AND WEST OF A LINE FROM CASSVILLE TO OSCEOLA MISSOURI. LARGE HAIL TO THE SIZE OF QUARTERS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND A COUPLE OF TORNADOES WILL BE POSSIBLE. THERE IS ALSO A LIMITED RISK FOR FLOODING ACROSS THE ENTIRE OZARKS REGION. ANY FLOODING IS NOT EXPECTED TO BE WIDESPREAD OR FREQUENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTHERN MISSOURI INTO THURSDAY MORNING. A LIGHT FREEZE OR FROST MAY OCCUR BY THE END OF THE WEEK WITH COLDER TEMPERATURES RETURNING. THE BEST CHANCES WILL BE FRIDAY NIGHT AND EARLY SATURDAY MORNING. AN ELEVATED FIRE DANGER WILL BE POSSIBLE AT TIMES DURING THE DAYLIGHT HOURS FRIDAY THROUGH MONDAY WITH A DRY AIR MASS IN PLACE AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR LOCATIONS ALONG AND WEST OF A LINE FROM OSCEOLA TO CASSVILLE MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Mar 30, 9:39 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 4 N RIVERTON 37.13N 94.70W
03/30/2016 E1.00 INCH CHEROKEE KS PUBLIC
&&
HATCHLocal storm report, Mar 30, 9:53 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG 4 E CARL JUNCTION 37.18N 94.49W
03/30/2016 JASPER MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED POWER LINES ALONG
HIGHWAY 43 EAST OF CARL JUNCTION. HAIL WAS ALSO REPORTED
IN CARL...HOWEVER...THEY WERE NOT ABLE TO PROVIDE A SIZE.
&&
DCRAMERLocal storm report, Mar 30, 10:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 1 E ALBA 37.24N 94.40W
03/30/2016 E1.00 INCH JASPER MO PUBLIC
&&
HATCHLocal storm report, Mar 30, 10:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 5 WNW CARTHAGE 37.20N 94.40W
03/30/2016 JASPER MO LAW ENFORCEMENT
PART OF A SILO WAS BLOWN OFF AND PARTIALLY BLOCKING THE
INTERSECTION OF HIGHWAY 96 AND CR188.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Mar 30, 9:55 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 53 min |
| Mar 30, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 46 min |
| Mar 30, 11:06 PM CDT | Special Weather Statement | SGF | Lawrence | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.